Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Sep 30, 2021, 3:21 AM MST. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2021, 3:21 AM MST (10:21 UTC)
- Expired
- Sep 30, 2021, 4:00 AM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.25 in
- Wind
- 40
The radar
The Tucson radar (KEMX), 44 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 10.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 2898 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
440
WWUS85 KTWC 301021
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
321 AM MST Thu Sep 30 2021
AZZ507-508-513-301100-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
321 AM MST Thu Sep 30 2021
...A strong thunderstorm will impact portions of northwestern Cochise
County through 400 AM MST...
At 320 AM MST, Doppler radar was tracking a couple of strong
thunderstorms about 10 miles north of Benson, moving northeast at 10
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly remote areas of northwestern
Cochise County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3199 11029 3221 11041 3233 11022 3209 11005
TIME...MOT...LOC 1020Z 234DEG 8KT 3211 11028
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Sep 30, 2:34 AM MST, 47 minutes earlier.
Area forecast discussion, Sep 30, 2:34 AM MST, 47 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 234 AM MST Thu Sep 30 2021 .SYNOPSIS...A weather system continues to influence the region today providing more chances for showers and thunderstorms. Afternoon temperatures will remain cooler than average during much of the forecast. Early next week another weather system may bring rain to the region again. && .DISCUSSION...Radar is currently scanning showers and thunderstorms over Pinal and eastern Pima County, slowly pushing into Graham County. The most robust activity overnight was across Pinal County and western Pima, including a few severe or near severe storms. Storms have since relaxed in the last hour or so, albeit still generating lightning and pockets of heavier rainfall. This is all being driven by an elongated upper-low centered over Utah extending a shortwave trough axis into central Arizona. Cooling aloft was able to produce a decent amount of instability despite the lack of solar heating. The current cluster of precipitation will continue to gradually track east with the shortwave, but models show another round of storms developing this afternoon. Cochise County looks to be the most active area, but precip chances still reach as far west as Tucson, decreasing from there as drier air pushes in. High temperatures should be suppressed 5-10 degrees below seasonal normals. A slight chance of rainfall remains in the White Mountains on Friday, becoming dry area wide this weekend. Temperatures gradually rise back near normal by Sunday/Monday. However, another round of showers and thunderstorms looks to develop early next week. This is caused by yet another upper-low, now originating over the Pacific Ocean west of California/Baja. Southerly flow across our region will draw up moisture and the low is progged to eventually get pulled into the mean trough and pass to our north. There's a fair amount of uncertainty regarding what areas will have the best chance for rain, but ensemble guidance focuses in on the Tuesday afternoon/evening timeframe. && .AVIATION...Valid through 01/12Z. Isolated to scattered showers and thunderstorms continuing through at least 01/04Z with cigs AOA 8-12kft MSL. Thereafter, expect clearing from west to east with showers and thunderstorms ending. Surface winds generally southwest to west at less than 12kts except strong and gusty near showers and thunderstorms. Aviation not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered showers and thunderstorms will continue through today. The best chances mainly from Tucson eastward. Rainfall chances decrease temporarily heading into the weekend before returning early next week. High temperatures remain below normal until warming to near seasonal levels toward Sunday. The 20-foot winds will generally be less than 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Sep 30, 12:57 AM MST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1257 AM MST Thu Sep 30 2021
AZZ505-506-300830-
Southeast Pinal County including Kearny/Mammoth/Oracle-South Central
Pinal County including Eloy/Picacho Peak State Park-
1257 AM MST Thu Sep 30 2021
...A strong thunderstorm will impact portions of south central Pinal
County through 130 AM MST...
At 1257 AM MST, Doppler radar was tracking a strong thunderstorm 16
miles east of Picacho Peak State Park, or 20 miles north of Marana,
moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly remote areas of south central
Pinal County.
This includes Route 79 between mile markers 98 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3259 11120 3277 11126 3287 11099 3264 11088
TIME...MOT...LOC 0757Z 253DEG 22KT 3271 11114
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 30, 3:21 AM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
321 AM MST Thu Sep 30 2021
AZZ507-508-513-301100-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
321 AM MST Thu Sep 30 2021
...A strong thunderstorm will impact portions of northwestern Cochise
County through 400 AM MST...
At 320 AM MST, Doppler radar was tracking a couple of strong
thunderstorms about 10 miles north of Benson, moving northeast at 10
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly remote areas of northwestern
Cochise County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3199 11029 3221 11041 3233 11022 3209 11005
TIME...MOT...LOC 1020Z 234DEG 8KT 3211 11028
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 11:08 PM MST | Flash Flood Warning | TWC | Pima | 112 min |
| Sep 29, 11:25 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Sep 29, 11:51 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Sep 29, 11:57 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 48 min |
| Sep 30, 12:13 AM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Sep 30, 12:24 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Sep 30, 12:40 AM MST | Severe Thunderstorm Warning | TWC | Pinal | 50 min |
| Sep 30, 12:57 AM MST | Special Weather Statement | TWC | Pinal | 33 min |
| Sep 30, 4:05 AM MST | Areal Flood Advisory | TWC | Cochise | 115 min |
| Sep 30, 12:58 PM MST | Special Weather Statement | TWC | Santa Cruz | 47 min |
| Sep 30, 2:23 PM MST | Areal Flood Advisory | TWC | Cochise | 97 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.